Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frenchie86

Cystic Acne Back 3 Weeks After Accutane Course Ended

Recommended Posts

So I was on accutane 40mg/day for six months for cystic acne (only have it on chin and around mouth). I didn't get a single spot during the whole course and didn't get an initial breakout!

My dermatologist was adamant my acne wouldn't return as I responded so well. However, 3 weeks after stopping, I got my first cyst. I'm totally devastated and it crushed all my hopes. Accutane gave me so much confidence, improved my social life dramatically, not I feel it's back to the horrors of acne and social anxiety. My boyfriend of 4 months had never seen me with acne until now and I'm petrified he will leave or that my acne induced depression scares him off. What should I do? Any help or advice greatly appreciated.

Lizzie

Share this post


Link to post
Share on other sites

I know how you feel, my acne also returned after stopping Accutane and it is devastating :(

As you mentioned you only get them around your chin and mouth area, it sounds like it could be hormonal... Have you tried birth control?

Share this post


Link to post
Share on other sites

Yes I have. I was on dianette for over 6 months and it did help a bit (not that much). Also I'd like children so it's not a long term solution anyway. Did you not consider going on a second course of accutane?

Share this post


Link to post
Share on other sites

Dianette didn't do much for me either!

I would have gone straight back on Accutane if I could but because I was 18 my doctor said she didn't want to risk a second course so soon when I was so young. Now a few years later in my current job, I'd really struggle making so many hospital appointments, and I feel it's a lot to go through when the acne could just come back again. I strongly suspect my acne is hormonal and so I doubt Accutane would ever work permanently.

What about you? Would you like to go back on it or would you prefer alternatives?

Share this post


Link to post
Share on other sites

As a four time user of accurate, I would tell you not to waste your time or the health of your body for a second round. With truly hormonal acne, a cutaneous only a bandaid. You could try spirt but as you said, having children is your next step so....... What about diet changes? It's not what people want to hear but if nothing has helped, it's at least worth a shot. You could also try seeing a naturopath who can help guide you on the right path.

It's a frustrating process but never give up. Any man who is worth it will love you no matter what. Talk to him about how you're feeling.

Good Luck

Share this post


Link to post
Share on other sites

Thank you so much for your replies, it means a lot as I'm having a really bad day coping, I'm with my boyfriend and I've just spoken to him about why I'm so insecure about my skin and how it makes me feel. He's been kind and understanding but I don't think he can relate at all, I think he thinks I'm overreacting.

I'm willing to do diet changes and I have eaten mainly whole foods since my cyst emerged on Monday (currently almost healed thanks to antibiotic course). But as a big food lover, it is hard to maintain but I am willing to stick to it and see. I did see improvements a couple years ago when I was on a very strict diet, I still got spots but never cysts.

Ellie, I don't really feel the pill really would do that much for me, but maybe I'm wrong and should give a different pill a go. Maybe the combination of pill and healthy eating will help.

Share this post


Link to post
Share on other sites

I know the frustration, at least you got clear for a while! I had a failed attempt, a 7 month trial with a horrible initial breakout for ALL SEVEN MONTHS before I gave up.

You do have a couple choices- 1 is low dose Accutane, not a regular dose but a low dose maybe 10 mg per day for a year, and see what happens....but if you are looking to get pregnant soon, don't go here

2 is do what I did and others here did...I had no choice but I did massive diet changes- dairy and gluten are big cystic triggers for many, so ditch those, one at a time, and I would say dairy first for 30 days and see what happens.

good luck to you....and don't let your head get crazy and screw up this relationship you have with your boyfriend....you can get to a better place, stay calm and try these diet changes and do NOT let acne rob you of your boyfriend too....do NOT let that happen

Share this post


Link to post
Share on other sites

Hi, I had acne around my mouth and chin for two years. Please read my post from last December. And very carefully. I promise you will see results

Share this post


Link to post
Share on other sites

I'm currently trying the Vitamin B5 method. A lot of people have said it has been amazing for them! I don't want to recommend to anyone to megadose on vitamins, but maybe it is something you want to research?

I take daily:

8g Vitamin B5 (Pantothenic Acid)

1g L-Carnitine

600mg L-Cysteine

15mg Zinc

Share this post


Link to post
Share on other sites

I too need to take the pill to control my hormonal acne, it's a small price to pay. I've used the time on the pill to focus on my skin care regimen and finding topicals that help my skin. I am hoping that when I come off the pill to have a family my topical regimen will see me through the worst of it and if I'm blessed to have a child then I'll be straight back on the pill once they are born, assuming my skin flares up, it might not I suppose. Being on the pill has totally cleared my skin up so it's been easier to stick to a topical regimen, finding what works best with my skin, and I'm hoping that this consistency with my skincare will help when I need to come off the pill. Don't get me wrong I think my topical regimen helped clear me up as well but the pill really helped with the hormonal flare ups.

Good luck in whatever you choose.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×